Orthostatic intolerance and postural tachycardia syndrome as suspected adverse effects of vaccination against human papilloma virus.
35 women aged 23.3 ± 7.1 years participated. Twenty-five had a high level of physical activity before vaccination and irregular periods were reported by all patients not on treatment with oral contraception. Serum bilirubin was below the lower detection limit in 17 patients. Twenty-one of the referred patients fulfilled the criteria for a diagnosis of POTS (60%, 95%CI 43-77%). All patients had orthostatic intolerance, 94% nausea, 82% chronic headache, 82% fatigue, 77% cognitive dysfunction, 72% segmental dystonia, 68% neuropathic pain.
In a population referred for symptoms of orthostatic intolerance and other symptoms consistent with autonomic dysfunction that began in close temporal association with a quadrivalent HPV vaccination, we identified a 60% prevalence of POTS. Further work is urgently needed to elucidate the potential for a causal link between the vaccine and circulatory abnormalities and to establish targeted treatment options for the affected patients.
Postural tachycardia syndrome following human papillomavirus vaccination.
Three patients also had neurocardiogenic syncope, and three patients were diagnosed with possible small fiber neuropathy. Symptoms in all patients improved over 3 years with pharmacotherapy and non-pharmacological measures but residual symptoms persisted. Molecular mimicry with formation of cross-reacting autoantibodies to the potential targets of the autonomic ganglia, neurons, cardiac proteins or vascular receptors is considered as a possible pathogenesis of new onset POTS after immunization.
Correct diagnosis of POTS and awareness that POTS may occur after vaccination in young women is essential for prompt and effective management of this condition.
Hypothesis: Human papillomavirus vaccination syndrome–small fiber neuropathy and dysautonomia could be its underlying pathogenesis.
However, seemingly inexplicit adverse reactions have been described after the injection of the newer vaccines vs. human papillomavirus (HPV). The symptoms more often reported are chronic pain with paresthesias, headaches, fatigue, and orthostatic intolerance. Adverse reactions appear to be more frequent after HPV vaccination when compared to other type of immunizations. Different isolated cases and small series have described the development of complex regional pain syndrome (CRPS), postural orthostatic tachycardia syndrome (POTS), and fibromyalgia after HPV vaccination. These are illnesses often difficult to diagnose that have overlapping clinical features. Sympathetic nervous system dysfunction seems to play a major role in the pathogenesis of these syndromes. Also, small fiber neuropathy has been recently recognized in CRPS, POTS, and fibromyalgia. This article forwards the hypothesis that small fiber neuropathy and dysautonomia could be the common underlying pathogenesis to the group of rare, but severe reactions that follow HPV vaccination. Clinicians should be aware of the possible association between HPV vaccination and the development of these difficult to diagnose painful dysautonomic syndromes.
HPV vaccination syndrome. A questionnaire-based study.
After a mean period of 4.2 ± 2.5 years post-vaccination, 93% of patients continue to have incapacitating symptoms and remain unable to attend school or work. In conclusion, a disabling syndrome of chronic neuropathic pain, fatigue, and autonomic dysfunction may appear after HPV vaccination.
From the Facebook video:
“I believe with all my heart that the Gardasil vaccination did this to her,”
AIKEN, S.C. (WJBF) – An Aiken family says they found out the hard way that trying to prevent one illness caused several more. NewsChannel 6 spoke exclusively with the Wall family about how their daughter went from cancer prevention to sickness. https://www.gofundme.com/2c7mfm92
“I used to scare my mom because I sank to the bottom and just stared at her, ” said 12-year-old Georgia, who could swim before she could walk.
“I’d kick myself back up and take a breath and went back down,” she proudly exclaimed.
Now that she can walk. Her parents say getting up to do so is a challenge.
Carolyn Wall, Georgia’s mother described what’s going on with Georgia.
“Postural Orthostatic Tachycardia Syndrome. Basically, when she’s sitting down her heart rate is one thing and she doesn’t have enough blood volume or blood pressure to push the blood back up to the brain like it’s supposed to go,” she said.
POTS is a cardiovascular disorder that is a cluster of symptoms, a syndrome. Wall said her very active child never showed signs of before being vaccinated.
“I believe with all my heart that the Gardasil vaccination did this to her,” mom stated.
Gardasil, approved for use by the FDA in June of 2006, is a human papillomavirus (HPV) vaccine the pharmaceutical company Merck describes as helping protect girls and boys against HPV related cervical, vaginal, penile and anal cancers. It’s typically given at age 11 or 12 through age 26, but it can be given as young as age 9. But when Georgia received her first shot it was bad.
“Georgia didn’t just lose color, she looked green. I watched my baby go boom and hit the ground,” said Wall, who added she even hit the ground too in shock.
Doctors told them fainting was normal after receiving the vaccine. We even found that it is listed as a symptom on the Centers for Disease Control and Prevention’s website, along with dizziness and many other symptoms Georgia has. But her mother said this vaccine robbed her daughter’s life, even at church.
“In front of 200 kids, the band is on stage, the kids are in front of the stage, she has a seizure,” she recalled along with the horror she felt.
Georgia’s mom even recorded a few cell phone videos of the bad days.
“Where does it feel frustrated at?” She asked.
“I don’t know!” Georgia responded.
Georgia takes medications to control the symptoms. Florinef is one of them and she said it makes her hallucinate.
“I feel nauseous and weak,” she explained after one dose during a cell phone taped moment.
Carolyn has pages of physician notes that point to Georgia’s POTS and the “frequent flares of fatigue” as one document describes. And there’s this one study published in a scholarly journal called Vaccine linking the HPV vaccine to POTS. >>>> http://www.ncbi.nlm.nih.gov/pubmed/25882168
“Sylvia, my daughter who is 20 now, is also her [Georgia’s] cousin. When she was 12 I took her to get the Gardasil vaccination and immediately as soon as she received the vaccination she had a seizure,” Vickie Daman said.
Hearing stories from a community of HPV vaccination mothers near and far keeps the Walls fighting. But then there’s faith.
“Hold her and pray and thank the good Lord she did wake up. But some mothers don’t have that privilege. Some of these little girls don’t wake up,” she cried.
Georgia is seeing a holistic doctor and they said she’s feeling a little better. But it’s the prayers they are depending on the most.
The Wall family is also depending on donations from the community as well as the decline of Georgia’s health forced Carolyn out of work temporarily and caused Georgia’s father to switch jobs. The family also had to change health care providers, which caused them to pay a deductible all over again. A Go Fund Me account has been set up to assist them with their financial needs. https://www.gofundme.com/2c7mfm92